Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NickMak

Dose lowered in month 5 and starting to breakout

My skin has been completely clear for 3 months while I've been on 40mg of claravis each day. Going into my 5th month I was prescribed 20mg and after just a few days I started noticing red spots. I'm now on day 11 of this 5th month and the marks aren't going away overnight anymore they've turned into breakouts! There's an awful surprise every morning and one creeps up during the day now too. Has anyone experienced something similar? Is this an indication that my acne is not gone for good?

Share this post


Link to post
Share on other sites

anytime your dose is adjusted (both increase and decrease), you can expect some irregularities.

how come your dose was lowered though? did you have some side effects?

Share this post


Link to post
Share on other sites
anytime your dose is adjusted (both increase and decrease), you can expect some irregularities.

how come your dose was lowered though? did you have some side effects?

No horrible side effects to speak of. Is it unusual to taper off before the course is over? Even throughout the adjustments of increasing my dosage I never experienced a breakout like I am now.

Share this post


Link to post
Share on other sites

hmmm...usually people finish with the highest dose or just stay on the same thing. I really havent seen people 'tapering off'. Doses seem to be lowered only if you're experiencing any significant side effects.

May be ring your derm and ask if you can stay at the 40mg for the 5th month?

How much do you weigh? Your dose should ideally be between 0.5-1.0mg/kg of your body weight so perhaps if the 20mg is on the low end of this range, that might be why you're breaking out.

Share this post


Link to post
Share on other sites

Not much relief as of yet, still breaking out daily.

I'm scared to death that this is the begining of an unsuccessful accutane treatment.

Any other thoughts or comments?

Share this post


Link to post
Share on other sites

Did you ask your derm if you can stay on the 40mg/day? Dont really see a reason why your dose is lowered if you werent complaining of side effects and were doing well on it.

Hope you clear soon!

Share this post


Link to post
Share on other sites

Hi Sunrise,

Thanks for your support. Is it possible to get a second script filled halfway though the month or will I have to wait it out until the following month?

Did you ask your derm if you can stay on the 40mg/day? Dont really see a reason why your dose is lowered if you werent complaining of side effects and were doing well on it.

Hope you clear soon!

Share this post


Link to post
Share on other sites

hmmm...i actually have no idea. Sorry about that. may be someone here knows?

I would just call them up and ask the derm or nurse even..u have nothing to lose

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×